Alert archive / California / Beach Hazards Statements in 2024

Beach Hazards Statement 10, NWS San Diego, CA

April 25, 2024Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Apr 25, 2024, 8:22 PM PDT for Orange County, San Diego County, California. It took effect at Apr 26, 2024, 2:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2024, 8:22 PM PDT (03:22 UTC)
In effect from
Apr 26, 2024, 2:00 PM PDT
Expired
Apr 27, 2024, 11:00 AM PDT
In force
21 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WHUS46 KSGX 260322
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
822 PM PDT Thu Apr 25 2024

CAZ043-552-261315-
/O.NEW.KSGX.BH.S.0010.240426T2100Z-240427T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
822 PM PDT Thu Apr 25 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet expected.

* WHERE...San Diego and Orange County Coastal Areas.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Dangerous conditions for swimmers and less experienced
  surfers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR
4 follow-up statements
620 
WHUS46 KSGX 261031
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
331 AM PDT Fri Apr 26 2024

CAZ043-552-262115-
/O.CON.KSGX.BH.S.0010.240426T2100Z-240427T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
331 AM PDT Fri Apr 26 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM PDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet expected.

* WHERE...San Diego and Orange County Coastal Areas.

* WHEN...From this afternoon through Saturday morning.

* IMPACTS...Dangerous conditions for swimmers and less 
  experienced surfers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
349 
WHUS46 KSGX 262044
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
144 PM PDT Fri Apr 26 2024

CAZ043-552-270445-
/O.CON.KSGX.BH.S.0010.240426T2100Z-240427T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
144 PM PDT Fri Apr 26 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet expected.

* WHERE...San Diego and Orange County Coastal Areas.

* WHEN...From this afternoon through Saturday morning.

* IMPACTS...Dangerous conditions for swimmers and less 
  experienced surfers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
545 
WHUS46 KSGX 270404
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
904 PM PDT Fri Apr 26 2024

CAZ043-552-271200-
/O.CON.KSGX.BH.S.0010.000000T0000Z-240427T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
904 PM PDT Fri Apr 26 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH 11 AM
SATURDAY...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet.

* WHERE...San Diego and Orange County Coastal Areas.

* WHEN...Through 11 AM Saturday.

* IMPACTS...Dangerous conditions for swimmers and less 
  experienced surfers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Moede
841 
WHUS46 KSGX 270947
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
247 AM PDT Sat Apr 27 2024

CAZ043-552-271800-
/O.CON.KSGX.BH.S.0010.000000T0000Z-240427T1800Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
247 AM PDT Sat Apr 27 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WHAT...Surf of 3 to 5 feet with sets to 7 feet.

* WHERE...San Diego and Orange County Coastal Areas.

* WHEN...Through 11 AM today.

* IMPACTS...Dangerous conditions for swimmers and less 
  experienced surfers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

12

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 25, 1:51 PM PDT, 6 hours 31 minutes earlier.

Area forecast discussion, Apr 25, 1:51 PM PDT, 6 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
151 PM PDT Thu Apr 25 2024

.SYNOPSIS...
Gusty westerly winds; periods of drizzle or light rain west of the
mountains; and cooler conditions are expected through Friday. A deep
marine layer will result in night and morning low clouds throughout
much of the coastal basin through Friday. The marine layer will
become shallower into the weekend. A gradual warming is expected
over the weekend into early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Visible satellite at 130 PM this afternoon was showing widespread
cloud coverage across the coastal basin. Clear skies were prevailing
in the mountains and deserts. The marine layer will remain deep into
Friday as a low pressure system digs south into the Great Basin.
This will keep the atmosphere unsettled, with periods of passing
shortwaves moving through the mean flow ahead of the core of the
system. The passing shortwaves are expected to generate areas of
scattered light showers or drizzle as they interact with deep marine
layer moisture tonight into early Friday morning. As the core of the
low digs into the Great Basin Friday afternoon and evening, periods
of light showers are expected to develop. Coast and valley areas in
San Diego county as well as the coastal mountain slopes are the most
likely places to see a shower. Most areas will see 0.05 inches of
rain or less, but a few locations may accumulate up to 0.15 inches
if showers train across that particular area. 0.10 to 0.35 inches of
rain are possible in the mountain foothills. Light snow
accumulations are possible above 7000 ft Friday evening.

Periods of gusty westerly winds will continue over the mountains and
into the deserts through Friday night. Peak gusts for this afternoon
into early Friday morning will be mostly 50 to 60 mph on the desert
mountain slopes. Gusts 40 to 50 mph possible in the deserts. Local
gusts up to 70 mph possible through the San Gorgonio Pass near
Whitewater. Gusty winds will continue for Friday afternoon into
early Saturday. There is a potential for more widespread coverage of
stronger wind gusts on Friday as a low pressure system moves into
the Great Basin and east into the Four Corners region. Peak Gusts of
50 to 65 mph are expected on the desert mountain slopes. Gusts in
the deserts will peak at 40 to 50 mph. There will also be the
potential for gusts 70 to 75 mph in wind prone locations like
through the San Gorgonio Pass.

Widespread below average high temperatures are expected tomorrow and
Saturday. By Sunday, highs will warm to near average, with some
locations still a degree or two cooler than average for this time of
year. Further warming is expected into early next week. By the
middle of next week, some uncertainty develops in the upper level
pattern, with some ensemble solutions showing troughing while others
maintain a weak ridge. This introduces uncertainty into the
temperature forecast, with the potential for cooler conditions to
return. This uncertainty also impacts the depth of the marine layer.
Current forecast follows NBM with a few degrees of cooling on
Thursday with a shallower marine layer for early next week, slowly
deepening into the middle to end of next week.

&&

.AVIATION...
252000Z...Coast/Valleys/Foothills...BKN-OVC low clouds based from
3500-4500 feet MSL and tops to 6000 feet will continue, along with
scattered -DZ or -SHRA dropping cigs to 2500 feet and vis to 3-5SM
with higher terrain obscured.  Cloud bases BKN-OVC lowering down to
near 2500-3500 feet MSL along with some obscuration of higher
terrain overnight into Friday.

Mountain Ridges/Deserts...Areas of west winds with surface gusts 25-
55 kt today and tonight. Occasional LLWS and rotors near lee slopes
and adjacent deserts, such as vcnty KPSP, along with MOD to STG
up/downdrafts. Areas of reduced vis 2-5SM in BLDU in deserts.

&&

.MARINE...
Stronger winds and higher seas will generate hazardous boating
conditions Friday through early Saturday, especially beyond 15 NM
offshore. A few gales are possible Friday night near San Clemente
Island. The Small Craft Advisory contains the details. Otherwise, no
hazardous marine conditions are expected.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 11 PM PDT Friday for Apple and Lucerne
     Valleys-Coachella Valley-Riverside County Mountains-San
     Bernardino County Mountains-San Diego County Deserts-San
     Diego County Mountains-San Gorgonio Pass Near Banning.

PZ...Small Craft Advisory from 1 PM Friday to 7 AM PDT Saturday for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm.

     Small Craft Advisory from 3 AM Friday to 11 AM PDT Saturday for
     Waters from San Mateo Point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

&&

PUBLIC...CO
AVIATION/MARINE...Small

Nearby

Beach Hazards Statements in California, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.